Alert archive / West Virginia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 15, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at May 10, 2005, 4:08 PM EDT for Jackson County, West Virginia. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2005, 4:08 PM EDT (20:08 UTC)
- Expired
- May 10, 2005, 5:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Jackson County, WV
The radar
The Charleston,WV radar (KRLX), 45 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KRLX 102008 SVRRLX WVC035-102100- /O.NEW.KRLX.SV.W.0015.050510T2008Z-050510T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 408 PM EDT TUE MAY 10 2005 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN JACKSON COUNTY IN WEST VIRGINIA * UNTIL 500 PM EDT * AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR KENNA...OR 11 MILES NORTH OF SISSONVILLE... AND WAS MOVING NORTHEAST AT 10 MPH. * LOCATIONS IMPACTED INCLUDE... KENNA... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS POSSIBLE WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 3869 8176 3854 8163 3867 8154 3895 8153 $$ 16
2 follow-up statements
000 WWUS51 KRLX 102033 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 432 PM EDT TUE MAY 10 2005 WVC035-102100- /O.CON.KRLX.SV.W.0015.000000T0000Z-050510T2100Z/ JACKSON WV- 432 PM EDT TUE MAY 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM EDT FOR SOUTHEASTERN JACKSON COUNTY... AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NORTHEAST OF KENNA...OR ABOUT 9 MILES SOUTHEAST OF RIPLEY...MOVING NORTHEAST AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEROY. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3869 8176 3854 8163 3867 8154 3895 8153 $$ 16
000 WWUS51 KRLX 102043 SVSRLX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 442 PM EDT TUE MAY 10 2005 WVC035-102100- /O.CON.KRLX.SV.W.0015.000000T0000Z-050510T2100Z/ JACKSON WV- 442 PM EDT TUE MAY 10 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM EDT FOR SOUTHEASTERN JACKSON COUNTY... AT 441 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL WAS LOCATED NEAR KENNA...OR ABOUT 12 MILES SOUTHEAST OF RIPLEY...MOVING EAST AT 5 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LEROY. PENNY SIZE HAIL HAS BEEN REPORTED IN KENNA WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM. LAT...LON 3869 8176 3854 8163 3867 8154 3895 8153 $$ 16
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:30 PM EDT, 38 minutes earlier.
Area forecast discussion, May 10, 3:30 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CHARLESTON WV 330 PM EDT TUE MAY 10 2005 .SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)... SKY HAS BEEN OVERDONE THROUGH THE DAY TODAY. AS WE GET RID OF THE DAYTIME HEATING...MOST OF THE CLOUDS WILL EXIT THE PICTURE. WHILE DEW POINTS ARE INCREASING SOME AND NEARLY CALM WINDS TAKE COLD...THE LACK OF PRECIPITATION FOR THE LAST FEW DAYS SHOULD PREVENT WIDE SPREAD FOG AT BAY OVERNIGHT. FOR TEMPERATURES OVERNIGHT INTO WEDNESDAY...WILL KEEP ON THE LOWER SIDE OF GUIDANCE WITH FEW CLOUDS AND LIGHT WIND. CONTINUE TO EXPERIENCE THE RESULT OF VORT TO OUR SOUTH...WITH SHOWERS AND THUNDERSTORMS ACROSS VA AND SE WV. ALSO STARTING TO GET SMALL AFTERNOON POP UP SHOWERS AND THUNDERSTORMS ACROSS W AND E CWA. THESE WILL QUICKLY DISSIPATE THIS EVENING. COLD SLOWLY SAGS S FROM LK ERIE SHORELINE DURING THE DAY WED. DAYTIME HEATING AND MODERATE INSTABILITY PROVIDES CHANCE OF AFTN TSTMS. AS THE FRONT DROPS S WED NGT NAM HINTS AT A CONVECTIVE COMPLEX DROPPING S. WITH PWATS AROUND 1.5 INCHES...40KTS 0-6KM WINDS...AND UVV ACCOMPANYING FRONT HIKED UP POPS TO 40S AND 50S ESP NW. FRONT BCMS STATIONARY ALONG I-64 AS WK HIGH PRESSURE BUILDS S FM ONTARIO THUR. THIS STABILIZES ATMS ACR NRN FA...WHILE SRN AREAS STILL RUN A SMALL CHC OF AFTN RW/TRW. H7-H5 ANTICYCLONE BUILDS OVER SERN CONUS THUR NGT INTO FRI. AS A RESULT BOUNDARY RETREATS N AS A WARM FRONT DAY 3 BRINGING ANOTHER ROUND OF RA...MAINLY NRN AREAS. SE FLOW DEVELOPS THUR NGT BRINGING IN LOW CLOUDS AND COOLER WEATHER FOR BKW N TO THE HEADWATERS OF THE GREENBRIER VALLEY. && .PREVIOUS DISCUSSION... (ISSUED 100 PM EDT TUE MAY 10 2005) LONG TERM (FRIDAY THROUGH MONDAY)... HAVE GONE WITH HPC FORECAST WITH PRECIPITATION THROUGH THE WEEKEND AND CLEARING BEHIND FRONT THE BEGINNING OF NEXT WEEK. .PREVIOUS DISCUSSION... (ISSUED 100 PM EDT TUE MAY 10 2005) AVIATION... HIGH PRESSURE REMAINS TOO STRONG OVER MOST OF FORECAST AREA WITH PRECIPITATION REMAINING TO THE SOUTH. WHILE THERE IS A SLIGHT CHANCE THE PRECIPITATION WILL GET INTO BKW...THE CHANCE IS TOO LOW TO PUT IN TAF FOR THIS AFTERNOON. CLEARING OR NO SIGNIFICANT CLOUDS TO AVIATION TONIGHT INTO WEDNESDAY MORNING. WHILE DEW POINTS ARE INCREASING SOME...THE LACK OF PRECIPITATION FOR THE LAST FEW DAYS SHOULD PREVENT WIDE SPREAD FOG FROM BEING A PROBLEM SO HAVE PLAYED THAT DOWN. PREVIOUS DISCUSSION... (ISSUED 1035 AM EDT TUE MAY 10 2005) SHORT TERM (REST OF TODAY)... WILL NOT CHANGE AFTERNOON HIGHS FROM PREVIOUS THINKING. MAIN CHANGE WILL BE TO HIGHLIGHT SOUTHERN COAL FIELDS OF WV AND WESTERN VA WITH LIKELY POPS FOR A BIT LONGER THAN PREVIOUSLY ANTICIPATED...AS THIS CONTINUES TO BE THE AREA OF SLOWER MOVING (NNE) SHOWERS AND EVEN SOME RUMBLES OF THUNDERS. HAVE SLOWED DOWN THE EASTWARD MOVEMENT OF CLOUDS AND SHOWER ACTIVITY INTO THE NE CWA. EVEN WITH THIS SAID...THESE CLOUDS WILL BE FILLING IN A BIT MORE BY EARLY THIS MORNING. UPDATED ZFP WILL BE OUT PRIOR TO 11 AM. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...KF/29
Hazardous weather outlook, May 10, 2:45 AM EDT, 13 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 245 AM EDT TUE MAY 10 2005 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-110800- ATHENS OH-BARBOUR WV-BOONE WV-BOYD KY-BRAXTON WV-BUCHANAN VA- CABELL WV-CALHOUN WV-CARTER KY-CLAY WV-DICKENSON VA-DODDRIDGE WV- FAYETTE WV-GALLIA OH-GILMER WV-GREENUP KY-HARRISON WV-JACKSON WV- JACKSON OH-KANAWHA WV-LAWRENCE OH-LAWRENCE KY-LEWIS WV-LINCOLN WV- LOGAN WV-MASON WV-MCDOWELL WV-MEIGS OH-MINGO WV-MORGAN OH- NICHOLAS WV-PERRY OH-PLEASANTS WV-POCAHONTAS WV-PUTNAM WV-RALEIGH WV- RANDOLPH WV-RITCHIE WV-ROANE WV-TAYLOR WV-TYLER WV-UPSHUR WV- VINTON OH-WASHINGTON OH-WAYNE WV-WEBSTER WV-WIRT WV-WOOD WV- WYOMING WV- 245 AM EDT TUE MAY 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN OHIO... NORTHEASTERN KENTUCKY...SOUTHWEST VIRGINIA...AND MOST OF WEST VIRGINIA. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 10, 3:15 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 315 PM EDT TUE MAY 10 2005 KYZ105-WVZ005-006-013>015-102015- CABELL WV-KANAWHA WV-LAWRENCE KY-LINCOLN WV-PUTNAM WV-WAYNE WV-312 PM EDT TUE MAY 10 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 16 MILES SOUTHWEST OF MILTON...OR ABOUT 9 MILES SOUTHEAST OF BEECH FORK STATE PARK...MOVING NORTHEAST AT 12 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE SIDNEY...RANGER...RADNOR...KIAHSVILLE...DUNLOW AND DEXTER. FREQUENT LIGHTNING...GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN IS POSSIBLE WITH THESE STORMS. 16
Special weather statement, May 10, 3:15 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON WV 315 PM EDT TUE MAY 10 2005 KYZ105-WVZ005-006-013>015-102015- CABELL WV-KANAWHA WV-LAWRENCE KY-LINCOLN WV-PUTNAM WV-WAYNE WV- 312 PM EDT TUE MAY 10 2005 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 16 MILES SOUTHWEST OF MILTON...OR ABOUT 9 MILES SOUTHEAST OF BEECH FORK STATE PARK...MOVING NORTHEAST AT 12 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE SIDNEY...RANGER...RADNOR...KIAHSVILLE...DUNLOW AND DEXTER. FREQUENT LIGHTNING...GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN IS POSSIBLE WITH THESE STORMS. 16
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:58 PM EDT | Severe Thunderstorm Warning | RLX | Putnam | 28 min |
| May 10, 4:55 PM EDT | Severe Thunderstorm Warning | RLX | Roane | 37 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.